MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE
Model Number DBEC-125
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The oad was returned with a driveshaft fracture on the distal side of the crown along with a single filar fracture on the proximal side of the crown.Scanning electron microscopic (sem) analysis identified possible fatigue striations at the site of the driveshaft fracture.It is possible the driveshaft underwent excessive flexing near the crown due to spinning in excessive tortuosity or resistance that pushed the driveshaft into a tight bend shape.The diamondback 360 coronary orbital atherectomy device instructions for use states the following warnings: "performing treatment in excessively tortuous or angulated vessels or bifurcations may result in vessel damage or device failure requiring retrieval" and "never use force to advance the spinning crown as vessel perforation may occur.If any resistance to crown travel is felt, reposition the crown away from the lesion, immediately stop treatment, and use fluoroscopy to assess the vessel for any complications".However, the exact root cause could not be conclusively determined.When tested, the oad functioned as intended.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).
 
Event or Problem Description
During treatment with the diamondback 360 coronary orbital atherectomy device (oad) on a calcified and tortuous right coronary artery (rca), the crown fractured from the nose cone.The fracture occurred after the fifth low speed treatment was performed.A parallel wire was used to retrieve the oad and viperwire advance guide wire.No components remained in the patient.A high-pressure balloon and intravascular lithotripsy (ivl) were performed, followed by a stent placement to complete the procedure.The patient was discharged the following day and in stable condition.

Brand Name
DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
aaron stevens
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key19014206
Report Number3004742232-2024-00151
Device Sequence Number8156446
Product Code MCX
UDI-Device Identifier10850026568087
UDI-Public(01)10850026568087(17)251130(10)515389-1
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberDBEC-125
Device Catalogue Number7-10060-09
Device Lot Number515389-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2024
Initial Report FDA Received Date04/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexMale